Alert archive / Nebraska / Flash Flood Warnings in 2015
Flash Flood Warning 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 26, 2015, 2:04 PM MDT for Morrill County, Nebraska. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2015, 2:04 PM MDT (20:04 UTC)
- Expired
- Jul 26, 2015, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 176 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
870
WGUS55 KCYS 262004
FFWCYS
NEC123-270100-
/O.NEW.KCYS.FF.W.0018.150726T2004Z-150727T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
204 PM MDT SUN JUL 26 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 700 PM MDT
* AT 203 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
THE INTERSECTION OF HIGHWAY 385 AND 92 AND BROADWATER.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4151 10308 4190 10296 4191 10268 4179 10268
4174 10265 4158 10264
$$
CLAYCOMB1 follow-up statement
488
WGUS75 KCYS 270021
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
621 PM MDT SUN JUL 26 2015
NEC123-270031-
/O.CAN.KCYS.FF.W.0018.000000T0000Z-150727T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRILL NE-
621 PM MDT SUN JUL 26 2015
...THE FLASH FLOOD WARNING FOR EASTERN MORRILL COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4151 10308 4190 10296 4191 10268 4179 10268
4174 10265 4158 10264
$$
HAMMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 12:17 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 26, 12:17 PM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1217 PM MDT SUN JUL 26 2015
.SHORT TERM...(TODAY THROUGH TUESDAY AFTERNOON)
ISSUED AT 417 AM MDT SUN JUL 26 2015
ANOTHER TOASTY DAY IN STORE FOR SOUTHEAST WYOMING AND THE
NEBRASKA PANHANDLE. TEMPERATURES WILL RISE INTO THE 80S OVER
HIGHER ELEVATIONS OF SOUTHEAST WYOMING WITH 90S INTO THE PLAINS
INCLUDING THE WESTERN NEBRASKA PANHANDLE. WINDS WILL GENERALLY BE
ON THE LIGHT SIDE UNDER A LEE SURFACE TROUGH DEVELOPING OVER THE
PLAINS...ALTHOUGH IT WILL BE A BIT BREEZY ON EITHER SIDE OF THE
LEE TROUGH WITH WESTERLY WIND GUSTS TO AROUND 25 MPH INTO CARBON
COUNTY IN SOUTHEAST WYOMING. INTO THE PANHANDLE SOUTHERLY WINDS
WILL DEVELOP AND INCREASE TO AROUND 15 MPH BY LATE THIS AFTERNOON.
A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A GLANCING SHOT
OF MONSOON MOISTURE SHIFTS ACROSS SOUTHEAST PORTIONS OF THE
FORECAST AREA. WHILE SEVERE THUNDERSTORMS ARE VERY UNLIKELY A FEW
THUNDERSTORMS MAY PRODUCE BRIEF HEAVY RAIN.
SOME RELIEF FROM THE HOT WEATHER WILL COME TUESDAY BUT NOT BEFORE
ANOTHER SCORCHER MONDAY. HIGH TEMPERATURES WILL RISE WELL INTO THE
90S ACROSS THE PLAINS WITH MID 80S INTO HIGHER ELEVATIONS OF
SOUTHEAST WYOMING OUTSIDE OF THE MOUNTAINS. AN AREA OF SURFACE
CONVERGENCE WILL DEVELOP MONDAY AFTERNOON AS A COLD FRONT MOVES
ACROSS THE AREA. THUNDERSTORM WILL DEVELOP ALONG THE CONVERGENCE
ZONE BUT THE QUESTION IS WHERE AND WHEN THAT WILL HAPPEN. MOST
LIKELY THUNDERSTORMS WILL DEVELOP IN THE NEBRASKA PANHANDLE LATE
IN THE AFTERNOON AND THEN QUICKLY PUSH EAST OF THE FORECAST AREA.
STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL FOR BECOME
SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND SEVERE WIND GUSTS.
TUESDAY WILL BE COOLER WITH LITTLE TO NO CHANCE FOR PRECIPITATION
ACROSS THE AREA.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 359 AM MDT SUN JUL 26 2015
THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS THE
POTENTIAL FOR THE DRY CONDITIONS TO PERSIST.
WE DID KEEP A SMALL CHANCE OF THUNDERSTORMS ALONG THE CHEYENNE
RIDGE TUESDAY EVENING...DUE TO SOME RESIDUAL MOISTURE IN THE MID
LAYERS IN CONJUNCTION WITH THE UPSLOPE FLOW. OTHERWISE...BROAD
SCALE WEST-NORTHWEST FLOW IS EXPECTED TO BE THE MAIN STORY ACROSS
THE REGION THROUGH FRIDAY AS THE STRONG ANOMALOUS UPPER LEVEL
TROF SHIFTS EAST INTO THE NORTHERN PLAINS. THIS WILL YIELD TO
RATHER MILD AND DRY CONDITIONS THROUGH MID WEEK. THE MAIN CONCERN
WILL BE THE FIRE WEATHER POTENTIAL ACROSS AREAS WEST OF THE
LARAMIE RANGE AS THE LOW LEVEL FLOW TURNS TO THE WEST-SOUTHWEST.
MEANWHILE...AREAS EAST OF THE LARAMIE RANGE WILL EXPERIENCE MAINLY
SOUTHERLY FLOW WHICH WILL TEND TO KEEP THE HUMIDITIES A BIT
HIGHER.
THE MODELS ARE SHOWING THE MOISTURE FIELDS BEGINNING TO DRY OUT
FURTHER EAST ACROSS MUCH OF SOUTHEAST WYOMING AS WE HEAD INTO
NEXT WEEKEND. GEFS/NAEFS TRIES TO BUILD THE UPPER LEVEL RIDGE
OVER THE AREA. THE DETERMINISTIC GFS BUILDS THE RIDGE A LITTLE
FURTHER WEST WHILE THE ECMWF TRIES TO BUILD THE RIDGE OVER OUR
REGION. IF THE GFS PANS OUT...THIS COULD CAUSE THE FLOW TO TURN
MORE NORTHERLY EAST OF THE LARAMIE RANGE AS A SURFACE RIDGE TRIES
TO BUILD NORTH FROM CANADA. THIS MAY CAUSE THINGS TO COOL DOWN A
TAD SATURDAY INTO SUNDAY. IF THE ENSEMBLES/ECMWF PANS OUT...WARM
AND DRY CONDITIONS WILL PERSIST. WE PLAYED THINGS A LITTLE MORE ON
THE WARMER SIDE OF THE COIN IN RESPONSE TO THE ENSEMBLES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1213 PM MDT SUN JUL 26 2015
VFR CONDITIONS THROUGH THE TAF PERIOD. ISOLATED TO SCATTERED THUNDERSTORMS
WILL BE POSSIBLE THROUGH THE AFTERNOON ACROSS THE SOUTHERN
NEBRASKA PANHANDLE. THESE STORMS HAVE THE POTENTIAL TO PRODUCE
GUSTY WINDS AND BRIEF HEAVY RAIN. SOME WIND GUSTS TO 20-25 KTS
WILL OCCUR THROUGH SUNSET.
&&
.FIRE WEATHER...
ISSUED AT 259 AM MDT SUN JUL 26 2015
WHILE MARGINAL CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FOR SMALL
PORTIONS OF SOUTHEAST WYOMING TODAY...WIDESPREAD CRITICAL CONDITIONS
ARE LIKELY MONDAY WITH STRONG WEST TO SOUTHWEST WINDS. WINDS WILL
GUSTS UPWARDS OF 45 MPH OVER HIGHER ELEVATIONS OF SOUTHEAST WYOMING FOR
MONDAY WITH GUSTS TO AROUND 35 MPH INTO THE PLAINS. MINIMUM AFTERNOON
HUMIDITY VALUES WILL DROP TO BETWEEN 5 AND 15 PERCENT OVER MUCH OF
SOUTHEAST WYOMING.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR WYZ304.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR WYZ301-302-304-310.
NE...NONE.
&&
SHORT TERM...SML
LONG TERM...REC
AVIATION...ZF
FIRE WEATHER...SMLHazardous weather outlook, Jul 26, 1:50 PM MDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 150 PM MDT SUN JUL 26 2015 WYZ101>119-272000- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 150 PM MDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT RED FLAG WARNING IS IN EFFECT FOR ZONE 304 THIS AFTERNOON. SEE THE LATEST RED FLAG WARNING FOR FURTHER DETAILS. A FEW THUNDERSTORMS CAN ALSO BE ANTICIPATED ACROSS PORTIONS OF SOUTHEAST WYOMING THIS AFTERNOON INTO EARLY THIS EVENING. THE MAIN HAZARDS WITH THESE STORMS WILL BE LIGHTNING AND BRIEF HEAVY RAINFALL AS THEY MOVE NORTHEAST AT 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MUCH OF SOUTHEAST WYOMING ON MONDAY AS STRONGER WINDS AND LOWER HUMIDITIES DEVELOP OVER THE AREA. SEE THE LATEST FIRE WEATHER WATCH FOR FURTHER DETAILS. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ON MONDAY. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. NEZ002-003-019>021-054-055-095-096-272000- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 150 PM MDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE WESTERN NEBRASKA PANHANDLE THROUGH THIS EVENING. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ON MONDAY. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH EARLY THIS EVENING. PLEASE SEND THUNDERSTORM REPORTS TO THE NATIONAL WEATHER SERVICE IN CHEYENNE.
In the hours before
Special weather statement, Jul 26, 12:30 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1230 PM MDT SUN JUL 26 2015
NEZ003-021-261915-
MORRILL NE-BOX BUTTE NE-
1230 PM MDT SUN JUL 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX BUTTE AND
NORTHEASTERN MORRILL COUNTIES UNTIL 115 PM MDT...
AT 1229 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NORTHPORT...OR 25 MILES SOUTH OF ALLIANCE...MOVING NORTHEAST AT
25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...NORTHPORT AND BRIDGEPORT STATE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.
&&
LAT...LON 4163 10306 4163 10307 4178 10319 4203 10275
4195 10268 4179 10268 4174 10266 4174 10264
4166 10264
TIME...MOT...LOC 1829Z 231DEG 22KT 4175 10304
CLAYCOMBLocal storm report, Jul 26, 1:25 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
125 PM MDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 3 W BROADWATER 41.60N 102.91W
07/26/2015 MORRILL NE TRAINED SPOTTER
TOP OF POPLAR TREE BLOWN DOWN IN ESTIMATED 60 MPH WINDS.
ALSO HAD NICKEL SIZE HAIL.
&&
JGLocal storm report, Jul 26, 1:56 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
156 PM MDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 3 ENE BRIDGEPORT 41.68N 103.04W
07/26/2015 E1.75 INCH MORRILL NE PUBLIC
&&
JGThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 12:30 PM MDT | Special Weather Statement | CYS | Morrill | 45 min |
| Jul 26, 1:05 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 25 min |
| Jul 26, 1:24 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 36 min |
| Jul 26, 2:00 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 30 min |
| Jul 26, 3:13 PM MDT | Special Weather Statement | CYS | Cheyenne | 32 min |
| Jul 26, 4:19 PM MDT | Areal Flood Advisory | CYS | Banner, Cheyenne, Kimball, Morrill | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.